# SDR 2017FA0000510

- Difficulty date: September 29, 2017
- Submitted: October 3, 2017
- Operation: General aviation
- Aircraft: N713HX
- Make and model: Diamon DA 40
- Aircraft serial: 40N309
- Aircraft time: 716 hours
- Engine: Austro E4
- Engine time: 716 hours
- Propeller: Mtprop MTV6R
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: E4A41100000
- Part serial: SB5026746400015
- Condition: Seized
- Location: Engine
- Part time: 516 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

A STUDENT PILOT WAS FLYING THE AIRCRAFT DURING A CRUISE SEGMENT OF FLIGHT.  THE AIRCRAFT ENGINE SUDDENLY STARTED TO LOSE POWER AND THE PILOT COULD NOT REGAIN THE POWER LOST.  AS A PRECAUTION THE PILOT PERFORMED AN EMERGENCY LANDING IN A DIRT FIELD.  THERE WAS NO DAMAGE TO THE AIRCRAFT AND NO INJURIES TO THE PILOT.  FOUND THE TURBOCHARGER SEIZED.
